Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 29, 2011, 8:36 PM CDT for Independence County, Jackson County, Arkansas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2011, 8:36 PM CDT (01:36 UTC)
- Expired
- Mar 29, 2011, 9:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Independence County, AR, Jackson County, AR
The radar
The Memphis radar (KNQA), 131 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 8:45 PM CDT | HAIL 1.25 | 1 E Elgin, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
649
WUUS54 KLZK 300136
SVRLZK
ARC063-067-300215-
/O.NEW.KLZK.SV.W.0049.110330T0136Z-110330T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
836 PM CDT TUE MAR 29 2011
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHERN JACKSON COUNTY IN EASTERN ARKANSAS...
* UNTIL 915 PM CDT
* AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 2 MILES NORTHEAST OF OIL TROUGH...OR 10 MILES
WEST OF DIAZ...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
DIAZ... TUCKERMAN... SWIFTON...
OIL TROUGH... NEWARK... MAGNESS...
JACKSONPORT... MACKS... KENYON...
ELGIN... CAMPBELL STATION... VANCE...
PARSLEY RESERVOIR... PARROT LAKE... MT ZION...
HOWARD LAKE... BELL LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
&&
LAT...LON 3556 9143 3572 9154 3590 9117 3590 9104
3589 9103 3572 9103
TIME...MOT...LOC 0136Z 241DEG 48KT 3568 9139
$$
461 follow-up statement
736
WWUS54 KLZK 300152
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
852 PM CDT TUE MAR 29 2011
ARC063-300201-
/O.CAN.KLZK.SV.W.0049.000000T0000Z-110330T0215Z/
INDEPENDENCE AR-
852 PM CDT TUE MAR 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL INDEPENDENCE
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO JACKSON COUNTY.
&&
LAT...LON 3567 9129 3579 9126 3585 9115 3590 9104
3589 9103 3572 9103
TIME...MOT...LOC 0151Z 241DEG 48KT 3577 9115
$$
ARC067-300215-
/O.CON.KLZK.SV.W.0049.000000T0000Z-110330T0215Z/
JACKSON AR-
852 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JACKSON COUNTY UNTIL 915 PM CDT...
AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR TUCKERMAN...OR 6 MILES NORTH OF
DIAZ...MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
TUCKERMAN... SWIFTON... KENYON...
VANCE... PARSLEY RESERVOIR... PARROT LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
&&
LAT...LON 3567 9129 3579 9126 3585 9115 3590 9104
3589 9103 3572 9103
TIME...MOT...LOC 0151Z 241DEG 48KT 3577 9115
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:34 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Mar 29, 2:34 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 234 PM CDT TUE MAR 29 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT SYSTEM PASSING BY TO THE SOUTH WILL CONTINUE TO SEND MOISTURE INTO THE REGION. THE RESULT WILL BE SHOWERS AND ISOLATED THUNDERSTORMS SPREADING SOUTHEAST AND EAST THIS AFTERNOON AND EVENING. NOT EXPECTING ANY WIDESPREAD/ORGANIZED SEVERE STORMS. HOWEVER...THERE COULD BE SOME STRONGER STORMS THAT PRODUCE NON-SEVERE HAIL...BUT COVERAGE WILL BE ISOLATED. PRECIP SHOULD CLEAR OUT LATE TONIGHT AS HIGH PRESSURE PUSHES INTO THE REGION. THIS WILL BE SHORT-LIVED...HOWEVER...AS AN UPPER TROUGH SWINGS DOWN OUT OF THE PLAINS WEDNESDAY NIGHT AND EARLY THURSDAY...BRINGING ANOTHER CHANCE OF SHOWERS AND ISOLATED STORMS. FRIDAY...A COLD FRONT WILL PUSH INTO THE REGION...WITH DRIER AIR MOVING IN BEHIND IT. THE FRONT WILL STALL OUT TO THE SOUTH OF ARKANSAS...AND EVENTUALLY WILL MOVE BACK OVER THE STATE AS A WARM FRONT IN THE LONG TERM PERIOD. TEMPERATURES WILL LARGELY REMAIN BELOW SEASONAL AVERAGES...ESPECIALLY DAYTIME HIGH TEMPERATURES. BY FRIDAY...WARMING WILL BE NOTED AHEAD OF THE FRONT...WITH TEMPERATURES BACK IN THE 60S AND 70S. && .LONG TERM...SATURDAY THROUGH TUESDAY HIGH PRESSURE AT THE SURFACE WILL MOVE EAST SATURDAY...WITH RETURN FLOW MOVING BACK OVER THE STATE FOR SUNDAY. HAVE KEPT SMALL POPS IN THE FORECAST FOR SUNDAY AFTERNOON AND OVERNIGHT...AS A WARM FRONT MOVES NORTH OVER THE STATE. ATTENTION WILL THEN TURN TO MONDAY...AS STRONG COLD FRONT WILL DEVELOP TO THE WEST. THERE ARE TIMING DIFFERENCES...AND WILL CONTINUE TO BLEND THE FASTER EURO WITH THE SLOWER GFS...WHICH WILL KEEP POPS IN THROUGH EARLY TUESDAY. DEPENDING ON THE TIMING AND PLACEMENT OF THE SYSTEM...THERE IS POTENTIAL FOR STRONG STORMS. FOR NOW...WILL CONTINUE TO MONITOR AND MENTION IN THE HWO...AND WILL KEEP CHANCE POPS IN THE FORECAST. COOLER AIR WILL MOVE IN BEHIND THE FRONT...WITH LARGE TEMPERATURE SWINGS CONTINUING TO MARK THIS SPRING SEASON. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 36 57 37 58 / 70 10 40 40 CAMDEN AR 44 63 39 66 / 80 10 30 30 HARRISON AR 34 53 37 59 / 50 10 40 40 HOT SPRINGS AR 42 61 39 63 / 60 20 40 30 LITTLE ROCK AR 41 60 41 62 / 70 20 40 40 MONTICELLO AR 46 62 42 65 / 80 10 30 40 MOUNT IDA AR 38 59 37 62 / 50 20 40 30 MOUNTAIN HOME AR 35 56 38 61 / 60 10 40 40 NEWPORT AR 37 58 38 60 / 70 10 40 40 PINE BLUFF AR 42 59 41 63 / 80 10 40 40 RUSSELLVILLE AR 40 58 40 62 / 50 20 40 40 SEARCY AR 39 57 40 60 / 70 10 40 40 STUTTGART AR 41 57 41 61 / 80 10 40 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...58
Hazardous weather outlook, Mar 29, 5:00 AM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE MAR 29 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A DEVELOPING STORM SYSTEM IS FORECAST TO AFFECT ARKANSAS LATER TODAY AND TONIGHT...BRINGING THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS STATEWIDE. THE SYSTEM WILL TRACK SOUTH OF ARKANSAS...LIMITING THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER. HOWEVER...SOME OF THE STRONGER STORMS COULD PRODUCE HAIL UP TO ONE INCH IN DIAMETER. RAIN CHANCES WILL DIMINISH FROM THE WEST TONIGHT AS THE LOW SHIFTS EASTWARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER LOW PRESSURE SYSTEM WILL BRING SCATTERED SHOWERS AND A FEW THUNDERSTORMS BACK TO THE NATURAL STATE FROM THURSDAY INTO FRIDAY. CURRENT INDICATIONS ARE THAT CONDITIONS WILL NOT BE FAVORABLE FOR WIDESPREAD SEVERE WEATHER...BUT A FEW STORMS COULD PRODUCE HAIL UP TO ONE INCH IN DIAMETER. SHOWER AND THUNDERSTORM CHANCES WILL AGAIN RETURN TO THE MID SOUTH EARLY NEXT WEEK WHEN A COLD FRONT IS FORECAST TO MOVE INTO THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT...WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
In the hours before
Local storm report, Mar 29, 8:08 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
808 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL MACON 34.92N 92.17W
03/29/2011 M1.00 INCH PULASKI AR NWS EMPLOYEE
&&
227Local storm report, Mar 29, 8:11 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
811 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 5 NNW CABOT 35.03N 92.05W
03/29/2011 E1.00 INCH LONOKE AR TRAINED SPOTTER
LASTED FOR SIX MINUTES AND COVERED THE GROUND
&&
227Local storm report, Mar 29, 8:18 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
818 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL MAUMELLE 34.85N 92.41W
03/29/2011 E1.25 INCH PULASKI AR TRAINED SPOTTER
LOCATED AT THE MAUMELLE POLICE DEPARTMENT
&&
227Special weather statement, Mar 29, 8:26 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
826 PM CDT TUE MAR 29 2011
ARZ016-025-300210-
INDEPENDENCE AR-JACKSON AR-
826 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INDEPENDENCE AND
NORTHERN JACKSON COUNTIES UNTIL 915 PM CDT...
AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF PLEASANT PLAINS...OR 12
MILES SOUTH OF BATESVILLE...MOVING EAST AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEWPORT... DIAZ... TUCKERMAN...
SWIFTON... PLEASANT PLAINS... OIL TROUGH...
NEWARK... MAGNESS... JACKSONPORT...
GRUBBS... THIDA... STEGALL...
ROSIE... MACKS... KENYON...
HUTCHINSON... HUFF... HALE...
&&
LAT...LON 3565 9103 3550 9157 3553 9158 3553 9163
3566 9169 3589 9103
TIME...MOT...LOC 0126Z 249DEG 45KT 3561 9154
46Local storm report, Mar 29, 8:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
831 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 6 NW NORTH LITTLE ROCK 34.88N 92.35W
03/29/2011 E1.00 INCH PULASKI AR TRAINED SPOTTER
HAIL LASTED FOR THREE MINUTES AND COVERED THE GROUND.
HAIL FOG WAS ALSO PRESENT.
0805 PM HAIL 4 WNW WRIGHTSVILLE 34.64N 92.28W
03/29/2011 E1.00 INCH PULASKI AR PUBLIC
LASTED FOR TWO TO THREE MINUTES
&&
227Local storm report, Mar 29, 8:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
833 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL WRIGHTSVILLE 34.61N 92.22W
03/29/2011 E1.25 INCH PULASKI AR PUBLIC
LASTED FOR TWO TO THREE MINUTES.
&&
227The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:07 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Pulaski, Saline | 38 min |
| Mar 29, 7:46 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski, White | 44 min |
| Mar 29, 7:47 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski, Saline | 43 min |
| Mar 29, 7:54 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski, Saline | 30 min |
| Mar 29, 8:26 PM CDT | Special Weather Statement | LZK | Jackson | 44 min |
| Mar 29, 11:44 PM CDT | Special Weather Statement | LZK | Monroe | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.